# SDR 2004FA0000264

- Difficulty date: February 13, 2004
- Submitted: March 4, 2004
- Operation: General aviation
- Aircraft: N64107
- Make and model: Cessna 172M
- Aircraft serial: 17265023
- Engine: Lyc O320*
- System (JASC): 3244 · Tire
- Part: Tire
- Condition: Out Of Balance
- Location: Nlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED NOSE WHEEL SHIMMY AFTER TOUCH DOWN AND HIGH SPEED TAXI.  INSPECTED NOSE GEAR AND NOTED SHIMMY DAMPENER AND STEERING COLLAR BEARING A LITTLE MORE THAN NORMAL AXIAL MOVEMENT,  TIRE STILL HAD 65 PERCENT TREAD AND SAW NO OBVIOUS TIRE DEFECTS.  REMOVED NOSE STRUT TO INSPECT AND RESHIM STEERING COLLAR AND SERVICE/SHIM SHIMMY DAMPENER.  WHEN THE NOSE STRUT LOWER FRONT HALF CLAMP WAS REMOVED, THE NOSE STRUT TUBE SPRUNG FORWARD .120 OUT OF ALIGNMENT WITH THE TOP STRUT MOUNT.  FOUND NO DAMAGE TO AIRFRAME OR NO NOSE GEAR HISTORY.  POSSIBLE LEAVING FACTORY LIKE THIS.  INSPECTED AND RESHIMED NOSE GEAR ASSEMBLY AND LOWER STRUT CLAMP UP TO RELIEVE STRESS.  MOUNTED NEW TIRE, DIFFERENT BRAND.  NO SHIMMY DETECTED.
